Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 17, 2013, 9:06 AM CDT for Pulaski County, Missouri. It took effect at Mar 18, 2013, 1:00 AM CDT. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2013, 9:06 AM CDT (14:06 UTC)
- In effect from
- Mar 18, 2013, 1:00 AM CDT
- Expired
- Mar 20, 2013, 8:53 AM CDT
- In force
- 56 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
486 WGUS43 KSGF 171406 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 906 AM CDT SUN MAR 17 2013 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL OVERNIGHT HAS CAUSE RIVER LEVELS TO RISE. ADDITIONAL RAINFALL IS EXPECTED TO FALL THROUGH THE DAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-180206- /O.NEW.KSGF.FL.W.0005.130318T0600Z-130319T1800Z/ /TBNM7.1.ER.130318T0600Z.130318T1200Z.130318T1800Z.UU/ 906 AM CDT SUN MAR 17 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * FROM LATE TONIGHT TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * FROM LATE TONIGHT TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SUNDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO RISE TO NEAR 13.1 FEET BY TOMORROW MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
8 follow-up statements
615 WGUS83 KSGF 180159 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 859 PM CDT SUN MAR 17 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL THAT FELL TODAY ACROSS THE BASIN WILL CAUSE RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-181659- /O.CON.KSGF.FL.W.0005.130318T0600Z-130319T1800Z/ /TBNM7.1.ER.130318T0600Z.130318T1200Z.130318T1800Z.UU/ 859 PM CDT SUN MAR 17 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 8:30 PM SUNDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO RISE TO NEAR 13.2 FEET BY TOMORROW MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
398 WGUS83 KSGF 181418 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 918 AM CDT MON MAR 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-190518- /O.EXT.KSGF.FL.W.0005.000000T0000Z-130320T1200Z/ /TBNM7.1.ER.130318T0425Z.130318T1800Z.130319T1200Z.UU/ 918 AM CDT MON MAR 18 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM MONDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
163 WGUS83 KSGF 190149 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 849 PM CDT MON MAR 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL OVER THE WEEKEND CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-191649- /O.EXT.KSGF.FL.W.0005.000000T0000Z-130321T0600Z/ /TBNM7.1.ER.130318T0425Z.130319T0600Z.130320T0600Z.UU/ 849 PM CDT MON MAR 18 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 5:00 PM MONDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
458 WGUS83 KSGF 190345 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1044 PM CDT MON MAR 18 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL SATURDAY NIGHT AND SUNDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-191844- /O.EXT.KSGF.FL.W.0005.000000T0000Z-130321T1500Z/ /TBNM7.1.ER.130318T0425Z.130319T0600Z.130320T1500Z.UU/ 1044 PM CDT MON MAR 18 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 10:00 PM MONDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.8 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY MORNING. * IMPACT...AT 15.0 FEET...FLOOD WATERS AFFECT THE LOWER TA 250 TRAINING AREA. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
452 WGUS83 KSGF 191320 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 820 AM CDT TUE MAR 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL DURING THE WEEKEND CAUSED RIVER LEVELS ALONG THE BIG PINEY TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-200420- /O.EXT.KSGF.FL.W.0005.000000T0000Z-130320T2200Z/ /TBNM7.1.ER.130318T0425Z.130319T0730Z.130319T2200Z.UU/ 820 AM CDT TUE MAR 19 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM TUESDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ TERRY
321 WGUS83 KSGF 191400 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 900 AM CDT TUE MAR 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL DURING THE WEEKEND CAUSED RIVER LEVELS ALONG THE BIG PINEY TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-200500- /O.EXT.KSGF.FL.W.0005.000000T0000Z-130322T0000Z/ /TBNM7.1.ER.130318T0425Z.130319T0730Z.130321T0000Z.UU/ 900 AM CDT TUE MAR 19 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM TUESDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
901 WGUS83 KSGF 200213 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 913 PM CDT TUE MAR 19 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL OVER THE PAST WEEKEND CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-201713- /O.EXT.KSGF.FL.W.0005.000000T0000Z-130321T1800Z/ /TBNM7.1.ER.130318T0425Z.130319T0730Z.130320T1800Z.UU/ 913 PM CDT TUE MAR 19 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 6:00 PM TUESDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
395 WGUS83 KSGF 201353 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 853 AM CDT WED MAR 20 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE ON THE BIG PINEY AT FORT LEONARD WOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-201423- /O.CAN.KSGF.FL.W.0005.000000T0000Z-130321T1800Z/ /TBNM7.1.ER.130318T0425Z.130319T0730Z.130320T0200Z.UU/ 853 AM CDT WED MAR 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM WEDNESDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 13.0 FEET. * FELL BELOW FLOOD STAGE AT 6:00 AM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.1 FEET BY TOMORROW MORNING. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 17, 7:08 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 17, 7:08 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 708 AM CDT SUN MAR 17 2013 .UPDATE... /ISSUED 707 AM CDT SUN MAR 17 2013/ QUICK UPDATE TO THE FORECAST TO INCLUDE MIX OF SNOW...SLEET AND RAIN FOR PORTIONS OF CENTRAL MISSOURI. RECENT CALLS INDICATE THIS MIX ALONG AND NORTH OF A LINE FROM OSCEOLA TO CAMDENTON TO ROLLA AND POINTS TO THE NORTH. A DUSTING OF ACCUMULATION HAS BEEN NOTED SO FAR ON GRASSY AND ELEVATED AREAS. WITH TEMPERATURES STILL AT OR ABOVE FREEZING ONLY MINOR...SLUSHY ACCUMULATIONS ARE EXPECTED FOR THE NEXT FEW HOURS. AFTER SUNRISE...COMBINATION OF INCREASING SOLAR INSOLATION AND CONTINUED MARGINAL SURFACE TEMPERATURES WILL LIMIT ANY ADDITIONAL ACCUMULATION. ON ANOTHER NOTE...CONSIDERABLE BRIGHT BANDING IS NOTED ON THE RADAR THIS MORNING FROM ST. CLAIR/CEDAR COUNTIES ON TO THE EAST. THIS HAS RESULTED IN A CONSIDERABLE OVERESTIMATION OF RAINFALL. CALLS FROM OBSERVERS SO FAR THIS MORNING DO SUPPORT THE RAINFALL ESTIMATES FOR AREAS TO THE SOUTH OF WHERE BRIGHT BANDING HAS OCCURRED...INCLUDING THE VERY NARROW SOUTHWEST/NORTHEAST ORIENTED BAND OF RAINFALL IN NORTHERN BARTON TO CENTRAL POLK AND DALLAS COUNTIES. GAGAN && .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE BEEN ON THE INCREASE THIS MORNING ACROSS THE REGION...AS A MODERATE LOW LEVEL JET RESULTS IN ASCENT OVER A STALLED FRONTAL BOUNDARY. GIVEN THAT MUCH OF THE ACTIVITY THIS MORNING HAS BEEN LLJ-INDUCED...IT HAS LARGELY BEEN ANCHORED ALONG AND NORTH OF THE 850 MB FRONTAL BOUNDARY...WHICH STRETCHES FROM ROUGHLY JOPLIN TO SPRINGFIELD TO SALEM. AS WE CONTINUE INTO THE MORNING HOURS TODAY...ASCENT SHOULD BECOME A LITTLE MORE BROAD AS SHORTWAVE INFLUENCE INCREASES FROM THE WEST. THIS SHOULD RESULT IN AN EXPANDED SPACIAL COVERAGE TO RAIN WITH TIME. WITH RAIN PERSISTING THROUGH MOST OF THE DAY...WE STILL LOOK TO BE ON TRACK FOR A BROAD 0.75--1.50 INCH OF RAINFALL BY THE TIME THINGS START TO COME TO AN END LATE TONIGHT. WHILE THE VAST MAJORITY OF PRECIPITATION WILL BE IN LIQUID FORM...GUIDANCE CONTINUES TO SUGGEST THAT TEMPERATURES ALOFT MAY BE JUST COOL ENOUGH FOR A FEW SNOWFLAKES TO MIX IN AT TIMES ACROSS CENTRAL MISSOURI THIS MORNING. NO ACCUMULATION WITHIN THE SGF CWA IS EXPECTED...WITH TEMPERATURES DURING THE DAY STAYING SEVERAL DEGREES ABOVE FREEZING. WHILE NOT QUITE COLD ENOUGH TO SUPPORT ACCUMULATING SNOW...TEMPS TODAY WILL FEEL RATHER RAW CONSIDERING THAT READINGS WILL BE AROUND HALF OF WHAT THEY WERE FRIDAY. PRECIP WILL END MONDAY MORNING AS A STRONGER SHORTWAVE ROTATES THROUGH THE WESTERN GREAT LAKES AND DRAGS A FRONT THROUGH THE REGION. THIS FRONT WILL USHER IN A SOMEWHAT COOLER...THOUGH STILL REASONABLY COMFORTABLE AIRMASS TO START THE WORKWEEK...WITH HIGHS IN THE 50S TO LOW 60S MONDAY AND TUESDAY. GUIDANCE CONTINUES TO SUGGEST A SOMEWHAT STRONGER VORT MAX WILL ROTATE THROUGH NORTHWEST FLOW TUESDAY NIGHT AND WEDNESDAY...RESULTING IN A REINFORCEMENT OF BELOW NORMAL TEMPS FOR WEDNESDAY...WITH HIGHS IN THE 40S AND 50S. BY THURSDAY MORNING...A STRONG WAVE WILL BE EJECTING EAST-SOUTHEAST ACROSS THE ROCKIES...WITH LOW PRESSURE EXPECTED TO DEVELOP IN THE TEXAS PANHANDLE AS A RESULT. THIS SETUP SHOULD PRODUCE A LARGE AREA OF PRECIPITATION ACROSS THE CENTRAL AND SOUTHERN PLAINS...WITH SOME OF THAT PRECIP LOOKING LIKELY TO MAKE IT INTO AT LEAST THE WESTERN THIRD TO HALF OF THE CWA. PROGGED THERMAL PROFILES DURING THIS TIME ARE QUITE INTERESTING...WITH GUIDANCE SUGGESTING THE POTENTIAL FOR A MIX OF RAIN AND SNOW...OR PERHAPS ALL SNOW ACROSS THE REGION. SURFACE TEMPERATURES LOOK MARGINAL AT BEST FOR ACCUMULATION...AND MID TO LATE MARCH SUN ANGLES...EVEN WITH OVERCAST SKIES...WILL ALSO BE DETRIMENTAL TO ACCUMULATION POTENTIAL. GIVEN THE CLIMATOLOGICAL RARITY OF SNOW THIS LATE IN THE SEASON...HAVE CONTINUED WITH JUST A RAIN/SNOW MENTION FOR NOW IN THE FORECAST. NEEDLESS TO SAY THOUGH...THIS WILL BE SOMETHING TO WATCH CLOSELY OVER THE NEXT COUPLE OF DAYS. AS WE HEAD INTO THE TAIL END OF THE WORKWEEK/START OF NEXT WEEKEND...EXTENDED GUIDANCE CONTINUES TO POINT TOWARD AN INCREASED AMPLITUDE TO NORTHWEST FLOW ACROSS THE CENTRAL AND EASTERN CONUS...WHICH POINTS TOWARD THE BOTTOM FALLING OUT IN TERMS OF TEMPERATURES. WITH 850 MB TEMPS PROGGED TO BE ANYWHERE BETWEEN -7 AND -11 DEGREES...TEMPERATURES SOME 20 TO 30 DEGREES BELOW NORMAL LOOK POSSIBLE. BOXELL && .AVIATION... /ISSUED 630 AM CDT SUN MAR 17 2013/ FOR THE 12Z TAFS (JLN/SGF/BBG)...RATHER CHALLENGING FORECAST OVER THE NEXT 24 HOURS. JLN/BBG ARE CURRENTLY ON THE SOUTHERN EDGE OF A LARGE BAND OF RAIN WITH EMBEDDED THUNDER. THIS BAND SHOULD SLOWLY MORPH TO THE SOUTH WITH TIME TODAY. ACTIVITY WILL BE MORE HIT/MISS AT BBG THIS MORNING...WITH AN INCREASE IN ACTIVITY LATE THIS MORNING INTO THIS AFTERNOON. CANNOT RULE OUT THUNDER AT ANY POINT TODAY...THOUGH IT SHOULD BE ISOLATED TO SCATTERED IN NATURE. RAINFALL SHOULD EXIT TO THE EAST BY THIS EVENING...HOWEVER DRIZZLE SHOULD PERSIST UNTIL A WIND SHIFT TO THE NORTHWEST ARRIVES AROUND MIDNIGHT. OVERALL...CIGS SHOULD TREND TO IFR WITH MVFR VIS WITH RAINFALL. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 17, 7:19 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 719 AM CDT SUN MAR 17 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 719 AM CDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED SNOW AND SLEET RISK. DISCUSSION... WIDESPREAD RAIN...ALONG WITH ISOLATED EMBEDDED THUNDERSTORMS...WILL CONTINUE ACROSS MOST OF THE OUTLOOK AREA THROUGH THIS EVENING. THE LONG DURATION OF THE RAINFALL MAY RESULT IN MINOR FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS. AREAS BETWEEN U.S. 60 AND U.S. 54 WILL BE MOST PRONE TO THE MINOR FLOODING. A MIXTURE OF RAIN...SNOW AND SLEET WILL AFFECT AREAS ALONG AND NORTH OF A LINE FROM OSCEOLA...TO CAMDENTON...TO VICHY THIS MORNING. WITH TEMPERATURES AT OR JUST ABOVE FREEZING...A SLUSHY ACCUMULATION OF LESS THAN ONE INCH IS POSSIBLE ON GRASSY AREAS...ELEVATED SURFACES...BRIDGES AND OVERPASSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A DRIER AIRMASS AND BREEZY NORTHWEST WINDS WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS OVER MOST OF THE OUTLOOK AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Mar 17, 7:15 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 AM CDT SUN MAR 17 2013 MOZ055>058-067>069-171600- BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON 715 AM CDT SUN MAR 17 2013 ...MIX OF SNOW...SLEET AND RAIN THIS MORNING ACROSS CENTRAL MISSOURI... A MIX OF SNOW...SLEET AND RAIN IS ONGOING IN AREAS ROUGHLY ALONG AND NORTH OF A LINE FROM OSCEOLA...TO CAMDENTON...TO VICHY. WITH TEMPERATURES RIGHT AT OR JUST ABOVE FREEZING...LESS THAN ONE INCH SLUSHY ACCUMULATION OF SNOW AND SLEET IS EXPECTED THROUGH THE MID MORNING HOURS. THE MAIN AREAS THAT WILL BE AFFECTED ARE GRASSY AREAS...ELEVATED SURFACES AND BRIDGES AND OVERPASSES. BY THE LATE MORNING HOURS TEMPERATURES WILL WARM ENOUGH TO PREVENT ADDITIONAL ACCUMULATION AND A CHANGEOVER BACK TO RAIN IS PROBABLE. GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:17 AM CDT | Special Weather Statement | SGF | Jasper | 28 min |
| Mar 17, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 37 min |
| Mar 17, 12:23 PM CDT | Areal Flood Warning | SGF | Phelps | 12 hr |
| Mar 17, 1:38 PM CDT | Areal Flood Warning | SGF | Dent, Phelps | 10 hr |
| Mar 17, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 41 min |
| Mar 17, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 57 min |
| Mar 17, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 42 min |
| Mar 17, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 28 min |
| Mar 17, 6:14 PM CDT | Special Weather Statement | SGF | Webster | 31 min |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.